MAUDE Adverse Event Report: COVIDIEN (IRVINE) HAWKONE 6FR; CATHETER, PERIPHERAL, ATHERECTOMY

COVIDIEN (IRVINE) HAWKONE 6FR; CATHETER, PERIPHERAL, ATHERECTOMY
Model Number H1-M
Medical Device Problem Codes Fracture (1260); Defective Device (2588)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/07/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the physician was attempting to treat a lesion in the right sfa using atherectomy.The lesion was reported to have exhibited no calcification or tortuosity with 70% stenosis.The vessel diameter was reported to be 6mm and lesion length was reported to be 60mm.It was reported that the device would not close.Multiple attempts were made to debulk and close the device.It was reported that tissue was captured but the thumb switch would not move forward.Once removed from the patient, it was reported that the device was able to be opened and closed.A dcb balloon was used to post dilate the lesion with excellent results.There was no injury to patient reported.
 
Additional Manufacturer Narrative
Device evaluation: the hawkone was received for evaluation.The hawkone was received inserted a cutter driver with no other ancillary devices.The cutter was advanced approximately 2.7 cm distal the cutter window.No damages were noted to the cutter assembly, however the top plane of the laser drilled coiled segment showed bending.The thumb switch was retracted and the cutter assembly pulled back into the cutter window as intended.No resistance was experienced.The thumb switch was advanced and the cutter did not move.It was discovered the drive shaft was exposed from the strain relief.The strain relief was cut off and observed a ductile fracture to the torque shaft on each fracture face of the separation.The thumb switch was retracted and the torque shaft fracture faces came back to together.The drive shaft remained intact.The distance between the fractured torque shaft was approximately 3 cm with the thumb switch fully advanced.As the torque shaft was fractured and separated at the location of the strain relief this would allow the cutter to be retracted, but the cutter could not be advanced without manipulation of the torque shaft.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
HAWKONE 6FR
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
COVIDIEN (IRVINE)
9775 toledo way
irvine CA 92618
MDR Report Key6218384
Report Number2183870-2017-00006
Device Sequence Number738461
Product Code MCW
UDI-Device Identifier00643169728769
UDI-Public00643169728769
Combination Product (Y/N)N
Initial Reporter StateMS
Initial Reporter CountryUS
PMA/510(K) Number
K161361
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,consum
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/10/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/13/2017
Device Model NumberH1-M
Device Lot NumberA346308
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/03/2017
Initial Date Received by Manufacturer 12/07/2016
Supplement Date Received by ManufacturerNot provided
01/10/2017
Initial Report FDA Received Date01/03/2017
Supplement Report FDA Received Date02/07/2017
09/28/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1